Cyclic codes over finite rings

A.G. Shannon, Marcus Greferath

Research output: Contribution to journalArticleScientificpeer-review

28 Citations (Scopus)


It is well known that cyclic linear codes of length n over a (finite) field F can be characterized in terms of the factors of the polynomial x n − 1 in F[ x]. This paper investigates cyclic linear codes over arbitrary (not necessarily commutative) finite rings and proves the above characterization to be true for a large class of such codes over these rings.
Original languageUndefined/Unknown
Pages (from-to)273-277
Number of pages5
JournalDiscrete Mathematics
Issue number1-3
Publication statusPublished - 1997
MoE publication typeA1 Journal article-refereed

Cite this